MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z339H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number qkmdah and no non-conformances related to the reported complaint condition were identified.Investigation summary: visual analysis of the returned sample revealed that one sample, of product code z339, was received for evaluation.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.The pull-out has been correlated to the manufacturing process.This defect is caused because the suture was not properly inserted inside of the needle barrel hole resulting in a pull-out defect.Additional information was requested and the following was obtained: procedure name and date? not provided event date? (b)(6) 2021 what was being done when the needle pulled-off (in the package/ removal from package / during passage through tissue)? the needle came off the suture as soon as the vet touched it, didn't even get it out of the packaging.How was the case completed? new suture for surgery.Any adverse patient consequences and what medical/surgical intervention was performed to manage them? no adverse consequence.Was the needle piece removed from the patient during the same procedure? n/a what tissue/location was suturing when pull-off occurred? not provided.Were there any unexpected outcomes or complications as a result of this suture needle pull-off event? the needle came off the suture as soon as the vet touched it, didn't even get it out of the packaging.No adverse consequences other than having to get a new suture for the surgery.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, the needle came off the suture as soon as the vet touched it, didn't even get it out of the packaging.Another like device was used.Upon evaluation of the returned device, short insertion was observed in the strand.No additional information was provided.

Brand Name
PDSII VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12543710
Report Number2210968-2021-08928
Device Sequence Number13754346
Product Code NEW
UDI-Device Identifier10705031060609
UDI-Public10705031060609
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberZ339H
Device Catalogue NumberZ339H
Device Lot NumberQKMDAH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/28/2021
Patient Sequence Number1